MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE GIO

NOVOCURE GMBH OPTUNE GIO
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Date of Event 02/13/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A 68-year-old male patient with newly diagnosed glioblastoma (gbm) started optune gio therapy on (b)(6) 2024.During the review of the patient's medical records received by novocure on january 29, 2025, it was noted that the patient had experienced significant scalp irritation, minimal itching, and a mild rash related to optune gio therapy.Additional medical records received on april 01, 2025, documented a neuro-oncology clinic visit on (b)(6) 2025, during which the patient reported skin irritation and scalp pruritus attributed to ongoing optune gio therapy.The patient managed the discomfort by tapping his head to alleviate and prevent the itching.To address the pruritus, the patient was prescribed gabapentin 300 mg each morning for three days.If no improvement was observed, hydroxyzine hcl 10 mg, three times daily as needed, was recommended as an alternative.The patient remained on optune gio therapy.Attempts to contact the prescribing physician were made, although no reply was received.
 
Additional Manufacturer Narrative
Novocure opinion is that the contribution of the transducer arrays to the skin irritation that required medical intervention cannot be ruled out.Medical device site reaction is an expected event with optune gio device use (ef-11 16% and 53% ef-14 optune arm).

Brand Name
OPTUNE GIO
Common Device Name
OPTUNE GIO
Manufacturer (Section D)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ  6340
Manufacturer (Section G)
NOVOCURE GMBH
neuhofstrasse 21
baar, 6340
SZ   6340
Manufacturer Contact
sharon perez
180 hanover st.
portsmouth, NH 03801
2077527602
MDR Report Key21906637
Report Number3010457505-2025-00493
Device Sequence Number20988387
Product Code NZK
UDI-Device Identifier07290107982207
UDI-Public(01)07290107982207(11)160713
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P100034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2025
Initial Report FDA Received Date04/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/13/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACETYLSALICYLIC ACID.; ALPRAZOLAM.; AMLODIPINE.; ATORVASTATIN.; CLINDAMYCIN TOPICAL.; DIPHENHYDRAMINE-ZINC ACETATE TOPICAL.; ENALAPRIL.; FLECAINIDE.; FLUOXETINE.; LEVETIRACETAM.; NADOLOL.; ONDANSETRON.; POLYETHYLENE GLYCOL.
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale